MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-15
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the 4.00x15 mm trek balloon dilatation catheter (bdc) did not cross the lesion due to the anatomy.The patient was treated with another trek bdc.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.The device was returned and device analysis identified a separated distal shaft and the separated portion was not returned.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.H6 health effect - impact codes 2199, 4582 removed; 2687 added.
 
Event or Problem Description
It was reported that the 4.00x15 mm trek balloon dilatation catheter (bdc) did not cross the lesion due to the anatomy.The patient was treated with another trek bdc.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.The device was returned and returned device analysis identified a separated distal shaft and the separated portion was not returned.It is possible the distal shaft remains in the patient anatomy as follow-up with the site was not able to confirm the location of the device.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported failure to advance could not be replicated in a testing environment as it was based on operational circumstances.Additionally, return analysis noted a shaft separation, multiple kinks, stretching, wrinkles and corkscrew like material all over the inner, outer member and hypotube.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported failure to advance appears to be related to circumstance of the procedure.The investigation was unable to determine a conclusive cause for the noted separation, multiple kinks, stretching, wrinkles and corkscrew like material all over the inner, outer member and hypotube and reported foreign body in patient.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.E1: name updated e3: occupation changed from physician to non-healthcare professional.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13005731
Report Number2024168-2021-11583
Device Sequence Number16585818
Product Code LOX
UDI-Device Identifier08717648138713
UDI-Public08717648138713
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number1012278-15
Device Catalogue Number1012278-15
Device Lot Number01102G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer01/04/2022
01/27/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/24/2022
02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale